Feeling light headed after rutiximab infusion. Is this normal?

I've just had my 2nd dose, 2nd cycle of Rutiximab today, finished about 2pm, I'm feeling light headed, dizzy when I get up, and really shattered, does anyone know if this is normal? I'm at home with my 4 children on my own today, my hubby is working away, so I'm a little concerned. Didn't feel anything like this the last 3 doses. Xx

7 Replies

oldestnewest
  • Hello,

    I'm so sorry you are feeling so rough after your Rituximab. I have not felt light headed after mine but I can identify with the really shattered feeling which, for me, was much worse after the second cycle infusions than after the first lot. I was warned that I would feel rough after the infusions due, as the consultant put it so beautifully, to "B cells dying all over the place" so to me it makes sense that we could feel worse because the third and fourth doses are building on the previous two. In my case the "steamrollered" feeling went about a week and a half after the infusions if I remember rightly. If you are concerned though, I would suggest ringing the rheumatology unit for advice tomorrow.

    I really hope you feel better soon and that you manage being on your own with the children.

    Thinking of you.

    Tilly x

  • Thanks so much Tilly, I did wonder if I'd feel worse this time around. If I'm still feeling horrible tomorrow morning, I'll give them a call. Xx

  • If you are at all worried, then please do call your doctor or the infusion centre nurses and let them know how you are feeling. Definitely tell them how it affected you when you go in for your next infusion, and make sure they write it down in your notes. Also perhaps ask if you can stay a bit longer after the infusion to be monitored just to make sure you don't get too unwell.

  • Hi Juju

    So sorry to hear that you felt unwell after the infusion. Always worth contacting your nurse if this happens, to get their advice. I hope you are feeling better today.

    Kind regards

    Victoria

    (NRAS Helpline)

  • Thanks everyone, thankfully when I got up this morning I was feeling a lot better. It was a bit scary feeling like that last night. I'm going back into the Rhuemy ward next Thursday to start my methotrexate injections, so I'm going to tell the Rhuemy nurses when I'm in then. Xx

  • Hi Juju, Glad to hear that you are feeling better now. I had a course of rituximab back in June and about a month later started getting dizzy, it lasted a week or two and i'm not sure if it was related or not to the rituximab, i am due to have another course soon and would be interested to hear what your rheumy nurse says next week. x

  • Hi Juju, I too had similar reaction to you on my 3rd cycle of Rituximab. The infusion nurses were great and for the second part of the cycle they slowed down the infusion. It did help but they said I must remind them on all future infusions to take it slower. It took about 6 hours in then end and It did take a good week to get over it this last time though so I think the build up of cycles has effect.

    Glad you are feeling better now x

You may also like...